9. You might experience headaches
The hormonal changes your body experiences before you menstruate can manifest themselves in multiple ways. For a lot of women, a headache right before their period is commonplace. It is believed to be due to falling estrogen levels. Some women may have a mild headache, while others report a full-blown migraine. Many say that there’s no way of knowing from one month to the next. They may have nothing one month, a migraine the next, and a mild headache the next. For others, the headache is as regular as clockwork. Its onset is a reminder that their period is due.
When you take birth control, your hormone levels are regulated by the medication. So, there is no sudden drop in estrogen just before you menstruate. Consequently, there are no headaches.
You might have more than just a pre-menstrual headache when you’ve just stopped taking your birth control. It’s possible that you may have headaches over several successive days as the hormone levels in your body settle. They may vary from mild to a migraine, with severe and throbbing headaches in between. Remember, it can take two to three months for this to happen. That doesn’t mean you’ll have a headache the entire time! But do expect more headaches that you’re used to and keep painkillers on hand.
If you’re taking strong painkillers and the headaches are persisting for days at a time, you need to see a doctor. There may be another cause for your headaches which your birth control has been masking all this time. A doctor will advise you on what medications to use and what you can do to reduce the discomfort. Constant headaches affect your quality of life, and it is best to get to the root of what is causing them.